Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On Borel mappings and Baire functions

Author: R. W. Hansell
Journal: Trans. Amer. Math. Soc. 194 (1974), 195-211
MSC: Primary 54H05; Secondary 54C50
MathSciNet review: 0362270
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies conditions under which classes of Borel mappings (i.e., mappings such that the inverse image of open sets are Borel sets) coincide with certain classes of Baire functions (i.e., functions which belong to the smallest family containing the continuous functions and closed with respect to pointwise limits). Generalizations of the classical Lebesgue-Hausdorff and Banach theorems are obtained for the class of mappings which we call ``$ \sigma $-discrete". These results are then applied to the problem of extending Borel mappings over Borel sets, and generalizations of the theorems of Lavrentiev and Kuratowski are obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54H05, 54C50

Retrieve articles in all journals with MSC: 54H05, 54C50

Additional Information

PII: S 0002-9947(1974)0362270-7
Keywords: Borel measurable mappings, Baire functions, Borel classifications, Baire classifications, $ \sigma $-discrete mappings
Article copyright: © Copyright 1974 American Mathematical Society